Forums


Diagnosis

Newly diagnosed, just saying hi

  • By Charlotte90

    Hi all, I’ve just had my formal diagnosis today with my consultant. ‘Inflammatory rheumatoid arthritis’ it’s currently in both my hands and my wrists.

    I am 28, and I’ve just had my 3rd lot of steroids to help with the swelling. I’m currently taking Sulfasalazine. My wrists are really stiff especially in the mornings. My Mum has Multiple Sclerosis so the consultant thinks I might have got RA from her.

    Anyway I’m back there in another 8 weeks to see them again 🙂

    Thanks for reading!

    Charlotte

    Reply Created with Sketch. reply
  • By Lauren Tucker Keymaster

    Charlotte90,

    WELCOME! We are glad you found our page. Sorry to hear about your recent diagnosis. You have certainly found a great place for information and support.

    Morning stiffness is something our community talks a lot about. We have a great article that may be helpful: https://rheumatoidarthritis.net/living/6-ways-to-combat-morning-stiffness-tips-from-the-ra-community/

    Also, feel free to always post questions in our Q&A or submit a story!
    Keep us posted on your journey.
    Best, Lauren (RheumatoidArthritis.net Team)

    Reply Created with Sketch. reply
  • By clobb

    Has any had any bad reactions to sulfasalazine? I had experienced horrible anger, aggression, and agitation but my GP and rheumatologist said those weren’t side effects- they aren’t listed anywhere. After aver a year on it I took myself off . It did help the inflammatory arthritis I have, but the side effects had already cost me my job and distanced my family due to the unpredictable mood swings and anger outbursts.

    There were reports of these side effects from the FDA in the US, but the cases were so rare no one believed me. Now that I have been off for over 10 months, I am my self again and feel like a black cloud has been lifted. The pain and inflammation has returned but fortunately IM steroid injections do help quite a bit and I won’t try any other disease modifying drugs ever again!

    Is it just me?
    thx
    CB

    Reply Created with Sketch. reply
    • By ktinflorida

      That is horrible about your reaction to sulfasalazine. I’m sorry your doctor didn’t take you seriously and stop that med sooner. It never should have happened.
      First, I think you need to change doctors immediately because trust has been broken with the other one. (You probably already dropped that guy.) They cost you too much with little to no regard for your overall situation. Second, I hate to see you suffer with a chronic, debilitating disease out of fear. It is HIGHLY unlikely something like that will happen again. Prednisone can do that, but let the new doctor know how worried you are to try something new. I am on methotrexate and it has helped a lot. My doctors are very responsive to me and any effects I have from meds or disease symptoms. However, these great doctors are my third ones. The first two were complete duds. The first one let an ER almost put me on a psychiatric floor because he didn’t recognize a rare side effect of another med. I left the hospital AMA. Luckily, I had an appointment with the third set of doctors a couple of weeks later and I stopped the med on my own. It was an extreme situation and I suffered tremendously.
      You deserve better than you are getting. Maybe in time your family will see it was not you, but a bad doctor who kept you on a bad med. You don’t need to suffer because of it. Be brave and fight this disease, for yourself and your family.

      Reply Created with Sketch. reply